MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISIONGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISIONGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305167
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used as a default a device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd precisionglide¿ needle had a hole in the needle hub that led to leakage.The following information was provided by the initial reporter: "there is a hole in the green plastic part of the needle and when you try and pull solvents it is leaking out of the hole.".
 
Additional Manufacturer Narrative
H.6.Investigation: it was reported there is a hole in the green plastic part of the needle.To aid in the investigation, five samples in sealed packaging blisters were received for evaluation by our quality team.A visual inspection was performed, first with a 10x magnifier lens, and then with a 30x microscope.The needle hub has an imperfection 1/4" from the bottom part.The imperfection did not go through the wall of the needle hub.Each sample was then connected to a syringe with saline solution.No leakage occurred.No other defects or imperfections were observed.It could be possible during the needle hub molding process that an imperfection was created.A device history record review was completed for provided material number 305167, lot number 1026976.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.Based on the investigation and with the returned sample analysis the symptom reported by the customer could not be confirmed.
 
Event or Problem Description
It was reported that bd precision glide¿ needle had a hole in the needle hub that led to leakage.The following information was provided by the initial reporter: "there is a hole in the green plastic part of the needle and when you try and pull solvents it is leaking out of the hole.".

Brand Name
BD PRECISIONGLIDE¿ NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13454678
Report Number1911916-2022-00056
Device Sequence Number6009547
Product Code FMI
UDI-Device Identifier30382903051671
UDI-Public30382903051671
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2026
Device Model Number305167
Device Catalogue Number305167
Device Lot Number1026976
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2022
Supplement Date Received by Manufacturer02/07/2022
Initial Report FDA Received Date02/04/2022
Supplement Report FDA Received Date02/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown